MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 MINILOC SAFETY INFUSION SET 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 MINILOC SAFETY INFUSION SET 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number S02020-75
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asdys0069 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer that the needle was leaking during administration of cytostatics.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed and the cause appears to be use related.The product returned for evaluation was one 20ga x 0.75" miniloc safety infusion set.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a needle.The returned product sample was evaluated and two holes in the catheter were observed in the extension tubing, near the luer adapter.Microscopic examination of the catheter holes confirmed it was typical of contact with a needle, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on the bevel of a needle.The size of the hole was within the outside diameter of commonly used needles.The fracture edges were sharply formed and had planar (flat) surfaces blood residue was seen on the sample which showed that the product had undergone at least some use.The damage also contained the overall shape of a chevron 'v'.This shape is common to many needle bevels, and this shape is often transferred onto the catheter when punctured by a needle.A secondary hole was observed circumferentially opposite the initially observed hole.This was likely the exit point of the needle as it passed through the catheter.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
MINILOC SAFETY INFUSION SET 20G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11536701
Report Number3006260740-2021-00930
Device Sequence Number3764265
Product Code FPA
UDI-Device Identifier00801741048784
UDI-Public(01)00801741048784
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS02020-75
Device Catalogue NumberS02020-75
Device Lot NumberASDYS0069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/20/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;